Friday, January 30, 2009


Parkinson's no more!
Reverse disease!

ADHD drugs causing frightening hallucinations in kids

You know by now where I stand on drugs like Ritalin for attention deficit hyperactivity disorder – if I could physically go into millions of American homes and remove these drugs from folks' medicine cabinets, I would. ADHD has become the "designer diagnosis" of the past decade, and up to 8 percent of all kids have been diagnosed with it at some point or another. Most of them end up on a prescription drug. I don't have the space here to tell you about all the side effects that come with these drugs… suffice to say, they run the gamut from irregular heartbeats to anxiety and weight loss. But there's a new side effect researchers have uncovered that's cause for serious concern – hallucinations. A government study that looked at past trials on Ritalin, Concerta and Strattera found that these drugs were sometimes causing frightening hallucinations in kids, who in some cases thought they were seeing bugs and snakes. Is there anything more frightening to kids than bugs and snakes? Kids are unnecessarily being put on drugs that make it seem like their worst fears are coming true. The researchers were quick to point out that the side effects only occurs in rare cases. I'm sure it wouldn't seem like such a small issue if it was your kid or grandkid, though. ADHD is criminally over-diagnosed, and the drugs that treat it are unconscionably over- prescribed. While every kid on an ADHD drug hasn't seen bugs and snakes, these drugs have unleashed other side effects on more children than we can count. If your kids or grandkids are taking Ritalin, Concerta or Strattera, do them a huge favor – get a second opinion.

Stumble Upon Toolbar

No comments: